Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Apr 4, 2017, 11:30 PM CDT for McCurtain County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2017, 11:30 PM CDT (04:30 UTC)
- Expired
- Apr 5, 2017, 12:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 143 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 4.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 2479 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
716
WWUS84 KSHV 050430
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
1130 PM CDT TUE APR 4 2017
ARZ050-051-OKZ077-TXZ096-050515-
Howard AR-Sevier AR-McCurtain OK-Red River TX-
1130 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEVIER...
NORTHWESTERN HOWARD...CENTRAL MCCURTAIN AND NORTHWESTERN RED RIVER
COUNTIES UNTIL 1215 AM CDT...
At 1127 PM CDT, Doppler radar was tracking a cluster strong
thunderstorms near Blossom, or 12 miles northeast of Paris, with
additional storms near Eagletown and Gillham, all moving northeast
at 60 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Umpire, Idabel, Broken Bow, Gillham, Athens, Manchester, Wright City,
Valliant, Millerton, Garvin, Eagletown, Rufe, Hochatown, Watson,
Woodland, Redland, Kanawha, Glover, Kiomatia and Oak Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 300 AM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.
LAT...LON 3419 9447 3420 9424 3436 9425 3435 9394
3427 9394 3368 9531 3388 9531 3388 9528
3391 9528 3389 9526 3389 9525 3396 9523
3395 9519 3394 9516 3414 9516 3450 9446
TIME...MOT...LOC 0427Z 237DEG 68KT 3375 9536
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Apr 4, 10:39 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 4, 10:39 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1039 PM CDT Tue Apr 4 2017
.DISCUSSION...
Robust upper trough ejecting northeast from the Southern Plains has
allowed for sustained convection as far south as the middle Red
River Valley to just north of the I-30 corridor. These storms have
been packing quite a punch with intense updrafts contributing to
large hail with several storms across our northwest counties in
extreme northeast Texas and McCurtain County in southeast Oklahoma.
Thus, Severe Thunderstorm Watch 122 was issued shortly after 9 PM
this evening and runs through the wee hours of Wednesday morning.
However, these storms are moving quite rapidly and should clear
our region around or shortly after midnight so the watch may be
cancelled early if this trend continues. Otherwise, the remainder
of the region is rather quiet but that will be changing with the
arrival of a strong cold front overnight through early Wednesday.
Although convection is not expected to be widespread, isolated to
scattered activity is possible but no severe threat is expected.
The main story will be the strong gradient winds behind the front
with 20-30 mph sustained speeds on Wednesday with higher gusts of
35-40 mph and possibly higher. Thus, a Lake Wind Advisory has been
issued for the entire region for Wednesday with the possibility
of needing to upgrade to a Wind Advisory for our western zones but
will defer to the overnight shift to make a final call on that.
Otherwise, no additional updates are needed at this time. New zone
package has already been issued.
/19/
&&
PREV DISCUSSION... /issued 625 PM CDT Tue Apr 4 2017/
AVIATION...
Increasing mid to upper level CIGS will continue to spread from
west to east courtesy of an approaching upper level disturbance to
the northwest. This disturbance will also be responsible for the
development of isolated -SHRA/-TSRA particularly nearing/affecting
ktxk, ktyr, kggg, kshv and maybe klfk tonight. Have therefore
elected to insert VCSH or VCTS at the aforementioned sites late
tonight/early tomorrow morning. There is a Severe Thunderstorm
Watch in effect until 9 pm CDT across eastern OK so we will keep
an eye out for any rogue storm development.
Otherwise, slightly breezy conditions exist across the western
terminals due to the approaching upper level disturbance, which
is why a Lake Wind Advisory is in effect until 7 pm CDT for all
of east TX, deep east TX, southeast OK and portions of northwest
LA. Winds will stay up a bit but remain below Wind Advisory
criteria shortly after sunset, as winds veer to the northwest by
tomorrow morning. Wind speeds are anticipated to pick up quite a
bit by late tomorrow morning/early afternoon with sustained wind
speeds of 16-20 kts /possibly higher/ with higher gusts expected.
PREV DISCUSSION... /issued 234 PM CDT Tue Apr 4 2017/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 57 69 48 73 / 20 10 10 0
MLU 65 71 49 71 / 20 10 10 0
DEQ 50 66 43 70 / 40 20 10 0
TXK 53 66 45 70 / 30 20 10 0
ELD 59 66 45 70 / 20 10 10 0
TYR 52 69 45 74 / 20 0 10 0
GGG 54 70 46 73 / 20 10 10 0
LFK 56 72 47 75 / 20 0 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory from 9 AM to 7 PM CDT Wednesday for ARZ050-
051-059>061-070>073.
LA...Lake Wind Advisory from 9 AM to 7 PM CDT Wednesday for
LAZ001>006-010>014-017>022.
OK...Lake Wind Advisory from 9 AM to 7 PM CDT Wednesday for OKZ077.
TX...Lake Wind Advisory from 9 AM to 7 PM CDT Wednesday for TXZ096-
097-108>112-124>126-136>138-149>153-165>167.
&&
19/29Hazardous weather outlook, Apr 4, 11:10 AM CDT, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1110 AM CDT Tue Apr 4 2017 ARZ061-070>073-LAZ001>006-010>014-017>022-TXZ108>112-124>126- 136>138-149>153-165>167-051615- Nevada-Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster- Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita- Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1110 AM CDT Tue Apr 4 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A few showers and thunderstorms will be possible tonight as a cold front moves across the region. However, hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Thunderstorms will be possible again Monday as another cold front approaches the region. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ARZ050-051-059-060-OKZ077-TXZ096-097-051615- Sevier-Howard-Little River-Hempstead-McCurtain-Red River-Bowie- 1110 AM CDT Tue Apr 4 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas...southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms will be possible late this afternoon and tonight, and a few could produce large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Thunderstorms will be possible again Monday as another cold front approaches the region. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 12
In the hours before
Local storm report, Apr 4, 10:05 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 PM CDT TUE APR 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL CLARKSVILLE 33.61N 95.05W
04/04/2017 E1.75 INCH RED RIVER TX LAW ENFORCEMENT
SHERIFF OFFICE REPORTED 1.75" HAIL IN
CLARKSVILLE.
&&
27Special weather statement, Apr 4, 10:41 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1041 PM CDT TUE APR 4 2017
ARZ050-051-059-060-OKZ077-TXZ097-050415-
Howard AR-Hempstead AR-Sevier AR-Little River AR-McCurtain OK-
Bowie TX-
1041 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...NORTHWESTERN
HEMPSTEAD...SEVIER...HOWARD...SOUTHEASTERN MCCURTAIN AND NORTH
CENTRAL BOWIE COUNTIES UNTIL 1115 PM CDT...
At 1041 PM CDT, Doppler radar was tracking a strong thunderstorm near
Winthrop, or near Foreman, moving east at 90 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
De Queen, Ashdown, Nashville, Mineral Springs, Dierks, Horatio,
Foreman, Lockesburg, Wilton, Tollette, Winthrop, Ben Lomond, Corinth,
Arkinda, Center Point, Saratoga, Richmond, Oak Grove, Bright Star and
Silver Ridge.
A severe thunderstorm watch remains in effect until 300 AM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.
LAT...LON 3419 9392 3418 9382 3401 9382 3401 9375
3370 9373 3351 9458 3399 9462 3423 9393
TIME...MOT...LOC 0341Z 255DEG 79KT 3380 9439
FBSpecial weather statement, Apr 4, 10:45 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1045 PM CDT TUE APR 4 2017
ARZ050-OKZ077-TXZ096-050430-
Sevier AR-McCurtain OK-Red River TX-
1045 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEVIER...CENTRAL
MCCURTAIN AND NORTHWESTERN RED RIVER COUNTIES UNTIL 1130 PM CDT...
At 1045 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Manchester, or 19 miles north of Clarksville,
moving northeast at 55 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Idabel, Broken Bow, Gillham, Manchester, Wright City, Valliant,
Millerton, Garvin, Eagletown, Farmers Hill, Hochatown, Negley,
Woodland, Redland, Silver City, Kanawha, Holly Creek, Glover,
Kiomatia and Slim.
A severe thunderstorm watch remains in effect until 300 AM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.
LAT...LON 3424 9447 3419 9447 3419 9428 3409 9435
3399 9461 3382 9490 3372 9512 3377 9531
3388 9531 3388 9528 3391 9528 3389 9527
3389 9525 3396 9523 3394 9516 3407 9516
3436 9471
TIME...MOT...LOC 0345Z 234DEG 47KT 3389 9505
FBSpecial weather statement, Apr 4, 11:03 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Shreveport LA 1103 PM CDT TUE APR 4 2017 OKZ077-TXZ096-097-050445- McCurtain OK-Bowie TX-Red River TX- 1103 PM CDT TUE APR 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCURTAIN... NORTHWESTERN BOWIE AND RED RIVER COUNTIES UNTIL 1145 PM CDT... At 1103 PM CDT, Doppler radar was tracking a strong thunderstorm near Bagwell, or 7 miles west of Clarksville, moving northeast at 45 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Clarksville, Boxelder, Idabel, De Kalb, Bogata, Bagwell, Detroit, Avery, Annona, Haworth, Beaverdams, Goodlake, Negley, Harris, Cuthand, English, Johntown and Bryarly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until 300 AM CDT for southeastern Oklahoma...and northeastern Texas. LAT...LON 3368 9531 3398 9462 3351 9458 3338 9531 TIME...MOT...LOC 0403Z 246DEG 40KT 3361 9519 19
Special weather statement, Apr 4, 11:15 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1115 PM CDT TUE APR 4 2017
ARZ051-060-050430-
Howard AR-Hempstead AR-
1115 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HEMPSTEAD AND
SOUTHEASTERN HOWARD COUNTIES UNTIL 1130 PM CDT...
At 1114 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nashville, moving northeast at 60 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Nashville, Mineral Springs, Dierks, Blevins, Tollette, Corinth,
Center Point, McCaskill, Ozan and Muddy Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 300 AM CDT for
southwestern Arkansas.
LAT...LON 3401 9382 3401 9375 3398 9368 3398 9365
3396 9362 3395 9350 3389 9347 3381 9397
3411 9407 3418 9382
TIME...MOT...LOC 0414Z 246DEG 58KT 3396 9387
19Special weather statement, Apr 4, 11:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1130 PM CDT TUE APR 4 2017
ARZ050-051-OKZ077-TXZ096-050515-
Howard AR-Sevier AR-McCurtain OK-Red River TX-
1130 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEVIER...
NORTHWESTERN HOWARD...CENTRAL MCCURTAIN AND NORTHWESTERN RED RIVER
COUNTIES UNTIL 1215 AM CDT...
At 1127 PM CDT, Doppler radar was tracking a cluster strong
thunderstorms near Blossom, or 12 miles northeast of Paris, with
additional storms near Eagletown and Gillham, all moving northeast
at 60 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Umpire, Idabel, Broken Bow, Gillham, Athens, Manchester, Wright City,
Valliant, Millerton, Garvin, Eagletown, Rufe, Hochatown, Watson,
Woodland, Redland, Kanawha, Glover, Kiomatia and Oak Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 300 AM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.
LAT...LON 3419 9447 3420 9424 3436 9425 3435 9394
3427 9394 3368 9531 3388 9531 3388 9528
3391 9528 3389 9526 3389 9525 3396 9523
3395 9519 3394 9516 3414 9516 3450 9446
TIME...MOT...LOC 0427Z 237DEG 68KT 3375 9536
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:10 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 24 min |
| Apr 4, 9:45 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 45 min |
| Apr 4, 10:00 PM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 21 hr |
| Apr 4, 10:26 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 12 min |
| Apr 4, 11:03 PM CDT | Special Weather Statement | SHV | Red River | 42 min |
| Apr 4, 11:46 PM CDT | Special Weather Statement | SHV | Red River | 44 min |
| Apr 5, 2:44 AM CDT | Special Weather Statement | SHV | Angelina | 46 min |
| Apr 4, 10:41 PM CDT | Special Weather Statement | SHV | Howard, Little River, Sevier | 34 min |
| Apr 4, 11:15 PM CDT | Special Weather Statement | SHV | Howard | 15 min |
| Apr 4, 8:22 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 38 min |
| Apr 4, 9:02 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 14 min |
| Apr 4, 9:43 PM CDT | Special Weather Statement | SHV | McCurtain | 32 min |
| Apr 4, 9:47 PM CDT | Special Weather Statement | SHV | McCurtain | 43 min |
| Apr 4, 10:45 PM CDT | Special Weather Statement | SHV | McCurtain | 45 min |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.